Alert archive / Pennsylvania / Areal Flood Warnings in 2009

Areal Flood Warning 20, NWS Philadelphia/Mount Holly

August 29, 20094 counties in Pennsylvania; Burlington County, Camden County, Gloucester County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 29, 2009, 10:33 PM EDT for 4 counties in Pennsylvania; Burlington County, Camden County, Gloucester County, New Jersey. It was in force for 2 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2009, 10:33 PM EDT (02:33 UTC)
Expired
Aug 30, 2009, 12:57 AM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Bucks County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 11:25 PM EDTFLASH FLOOD2 Sw Morris Park, PASEVERAL WATER RESCUES REPORTED IN UPPER DARBY DUE TO FLOODING FROM TORRENTIAL RAIN. WATER ALSO REPORTED TO BE INTO SOME HOMES.
Aug 29, 11:27 PM EDTFLASH FLOODDrexel Hill, PASEVERAL STREETS FLOODED-1.60 IN 1 HOUR - TOTAL 2.62
Aug 29, 11:50 PM EDTHEAVY RAIN 4.14Pennsauken, NJ4.14 INCHES OF RAIN WAS MEASURED IN PENNSAUKEN.
Aug 29, 11:58 PM EDTFLASH FLOODCamden, NJSTREETS FLOODED WITH 3 CARS STRANDED
Aug 29, 11:58 PM EDTFLASH FLOODPennsauken, NJSTREETS FLOODED - STILL GETTING CALLS
Aug 30, 12:30 AM EDTFLASH FLOODCalvert, NJNUMEROUS STREETS IMPASSABLE. 10 HOMES HAVE WATER IN THE BASEMENTS.NUMEROUS STALLED CARS. EOC ENGAGED IN WATER ASSISTS FROM AUTOMOBILES. EXTENSIVE FLOODING ALONG HIGHWAY 130. CONTRIBUTING TO THE EXTENSIVE FLOODING WAS THE TIDE WAS INCOMING ALONG THE DELWARE RIV
Aug 30, 12:30 AM EDTFLASH FLOODCamden, NJNUMEROUS STREETS IMPASSABLE. 10 HOMES HAVE WATER IN THE BASEMENTS.NUMEROUS STALLED CARS. EOC ENGAGED IN WATER ASSISTS FROM AUTOMOBILES. EXTENSIVE FLOODING ALONG HIGHWAY 130. CONTRIBUTING TO THE EXTENSIVE FLOODING WAS THE TIDE WAS INCOMING ALONG THE DELWARE RIV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 300233
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1033 PM EDT SAT AUG 29 2009

NJC005-007-015-PAC017-045-091-101-300530-
/O.NEW.KPHI.FA.W.0020.090830T0233Z-090830T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-DELAWARE PA-PHILADELPHIA PA-MONTGOMERY PA-
BUCKS PA-BURLINGTON NJ-
1033 PM EDT SAT AUG 29 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHEASTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  NORTHWESTERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  NORTHWESTERN CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF CAMDEN...
  NORTHWESTERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 130 AM EDT

* AT 1032 PM EDT HEAVY SHOWERS WERE MOVING OVER THE SAME GENERAL 
AREA AND AS MUCH AS TWO INCHES AN HOUR WAS OBSERVED BY RADAR.


A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3988 7559 4007 7521 4023 7484 4015 7472
      4006 7456 3983 7479 3970 7521

$$

EBERWINE
2 follow-up statements
000 
WGUS81 KPHI 300351
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 PM EDT SAT AUG 29 2009

PAC017-045-091-101-300356-
/O.CAN.KPHI.FA.W.0020.000000T0000Z-090830T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE PA-PHILADELPHIA PA-MONTGOMERY PA-BUCKS PA-
1151 PM EDT SAT AUG 29 2009

...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN BUCKS...
SOUTHEASTERN MONTGOMERY...PHILADELPHIA AND DELAWARE COUNTIES...

THE FRANKFORD CREEK SHOWED A RAPID RISE TO JUST ABOVE FLOOD STAGE OF 
7 FEET. PERSONS ARE ADVISED TO AVOID THIS AREA ESPECIALLY AT NIGHT 
BECAUSE THE CREEK IS RUNNING VERY FAST. THE CREEK HAS CRESTED AND IS 
FALLING.   

STREET AND HIGHWAY FLOODING WAS REPORTED IN THE DREXEL HILL AREA OF 
DELAWARE COUNTY. 

THE RAIN HAS ENDED IN SOUTHEAST PENNSYLVANIA BUT PLEASE DO NOT DRIVE 
THROUGH ANY FLOOD WATERS.   

LAT...LON 3990 7510 3997 7501 4014 7471 4015 7472
      4006 7456 3983 7479 3973 7512

$$

NJC005-007-015-300530-
/O.CON.KPHI.FA.W.0020.000000T0000Z-090830T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-BURLINGTON NJ-
1151 PM EDT SAT AUG 29 2009

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
NORTHWESTERN BURLINGTON...CENTRAL GLOUCESTER AND CENTRAL CAMDEN
COUNTIES...

AT 1146 PM EDT VERY HEAVY RAIN CONTINUES TO FALL WITHIN THE WARNING 
AREA. THERE HAVE BEEN REPORTS OF TWO TO TWO AND A HALF INCHES OF 
RAIN IN A SHORT PERIOD OF TIME THAT HAS CAUSED STREET AND HIGHWAY 
FLOODING. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

HEAVY RAINFALL WAS FALLING OVER AREAS OUTSIDE OF THE WARNING AREA OF 
SOUTH JERSEY BUT IT HAS ACCELERATED AND IS NOT EXPECTED TO PRODUCE 
THE TWO TO THREE INCH RAINS IN THE WARNINGS AREA. NONE THE LESS...A 
QUICK INCH IN AN HOUR IS POSSIBLE BEFORE ENDING.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3990 7510 3997 7501 4014 7471 4015 7472
      4006 7456 3983 7479 3973 7512

$$

EBERWINE
000 
WGUS81 KPHI 300457
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1257 AM EDT SUN AUG 30 2009

NJC005-007-015-300504-
/O.CAN.KPHI.FA.W.0020.000000T0000Z-090830T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-BURLINGTON NJ-
1257 AM EDT SUN AUG 30 2009

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
BURLINGTON...CENTRAL GLOUCESTER AND CENTRAL CAMDEN COUNTIES...

THERE WERE NUMEROUS REPORTS OF STREET FLOODING IN THE WARNING AREA 
AND SEVERAL CARS WERE STRANDED.  THE RAIN HAS ENDED BUT PLEASE DO 
NOT DRIVE THROUGH FLOODED STREETS OVER THE NEXT SEVERAL HOURS.

TWO AND A HALF TO THREE INCHES OF RAIN FELL ALONG THE MAJOR HIGHWAY 
CORRIDOR. 

LAT...LON 3990 7510 3997 7501 4014 7471 4015 7472
      4006 7456 3983 7479 3973 7512

$$

EBERWINE

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 29, 9:30 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 29, 9:30 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT SAT AUG 29 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT THEN STALL TO OUR
SOUTH FOR MUCH OF THE FORECAST WHILE HIGH PRESSURE WILL TRY TO
MOVE IN FROM THE NORTHWEST.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WITH WHAT COULD HAVE BEEN, TODAY ENDED UP TURNING OUT TO BE A PRETTY
NICE DAY AFTER A CLOUDY AND RAINY START, A GOOD PORTION OF THE AREA
SAW SOME BREAKS IN THE CLOUDS BY THE AFTERNOON, WHICH ALLOWED THE
TEMPERATURES TO WARM INTO THE LOW TO MID 80S. SOME ISOLATED TO
SCATTERED SHOWERS HAVE DEVELOPED AND MOVED INTO THE AREA AND SHOULD
CONTINUE INTO THE EVENING AND OVERNIGHT HOURS. A COLD FRONT WILL
MOVE THROUGH OUR AREA TONIGHT WITH SCATTERED SHOWERS, AND POSSIBLY
AN ISOLATED THUNDERSTORM, AHEAD AND ALONG THE BOUNDARY. WHAT WAS
DANNY WILL LIFT TO OUR NORTHEAST TONIGHT AND INTO THE CANADIAN
MARITIMES BY SUNDAY, SO WE SHOULD NOT HAVE ANYMORE EFFECTS FROM THAT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
BY SUNDAY MORNING, THE COLD FRONT SHOULD BE MOVING OFF THE COAST.
THE GFS AND NAM DEVELOP A WEAK WAVE ALONG THE FRONT, BEFORE LIFTING
IT NORTHWARD, WHICH COULD HELP DEVELOP SOME SHOWERS. THE QUESTION IS
WHEN DOES THIS HAPPEN. THE GFS IS FASTER AND HAS IT EARLY IN THE
MORNING, WHILE THE NAM HAS IT LATER IN THE MORNING. ALSO, THERE IS A
SECONDARY SURFACE TROUGH THAT MAY MAKE ITS WAY THROUGH THE AREA
LATER DURING THE DAY. FOR BOTH OF THESE REASONS WE HAVE DECIDED TO
GO WITH A SLIGHT CHANCE OF AN ISOLATED SHOWER OR THUNDERSTORM. EVEN
IF IT TURNS OUT TO BE A CLOUDY AND RAINY START, THINGS SHOULD CLEAR
OUT BY THE AFTERNOON AND COULD WARM UP QUITE NICELY INTO THE LOW TO
MID 80S.

THE FRONT IS FORECAST TO MOVE TO OUR SOUTH AND STALL THERE OVER THE
NEXT SEVERAL DAYS WHILE HIGH PRESSURE TRIES TO BUILD IN FROM THE
NORTHWEST. AT THE SAME TIME, THE MID/UPPER TROUGH REMAINS ENTRENCHED
TO OUR WEST, BEFORE A CLOSED LOW BEGINS TO DEVELOP BY TUESDAY
EVENING. WITH THE PROXIMITY OF THE STALLED FRONTAL BOUNDARY TO OUR
SOUTH AND ANY DISTURBANCES ALOFT THAT MOVE THROUGH THE AREA, THERE
MAY BE SOME SHOWER ACTIVITY FOR THE AREA, MAINLY IN OUR SOUTHERN
ZONES. A WAVE OF LOW PRESSURE MAY DEVELOP ALONG THE STALLED FRONT
LATE MONDAY INTO LATE TUESDAY WHILE A STRONGER SHORT WAVE MAY MOVE
ACROSS THE AREA, WHICH COULD ENHANCE THE POSSIBILITY OF
PRECIPITATION LATE MONDAY INTO TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
EVEN THOUGH HIGH PRESSURE CONTINUES TO TRY TO BUILD IN FROM THE
NORTHWEST, IT LOOKS LIKE THE FRONT WILL HAVE A HARD TIME PUSHING TOO
FAR SOUTH OF THE AREA, AND IT MAY EVEN RETURN BACK NORTHWARD
THURSDAY AS A WAVE MAY DEVELOP ALONG THE BOUNDARY AND LIFT TOWARD
OUR AREA. ALSO, THE CLOSED MID/UPPER LOW WILL SPIN NEAR THE OHIO
RIVER VALLEY THROUGH THURSDAY BEFORE OPENING AND LIFTING INTO THE
NORTHEAST BY FRIDAY. WITH AN AREA OF LOW PRESSURE POSSIBLY
DEVELOPING ALONG THE FRONTAL BOUNDARY, AND ANY SHORT WAVES THAT MOVE
ACROSS THE AREA WITHIN THE SOUTHWEST FLOW ALOFT, THERE IS A CHANE OF
SHOWERS, OR THUNDERSTORMS, FOR A PORTION OF THE AREA THROUGH FRIDAY,
ESPECIALLY THE AREAS FURTHER SOUTH LATE WEDNESDAY THROUGH THURSDAY
LOOKS LIKE THE MOST LIKELY TIME. WITH THE MID/UPPER TROUGH IN PLACE,
TEMPERATURES IN THE EXTENDED COULD START OUT A FEW DEGREES BELOW
NORMAL BEFORE WARMING TO A COUPLE OF DEGREES ABOVE BY THE END OF THE
WEEK ONCE THE TROUGH BEGINS TO LIFT OUT OF THE AREA.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A BROKEN LINE OF SHOWERS AND SOME THUNDERSTORMS FROM NORTHWESTERN
NEW JERSEY TO THE NORTHERN CHESAPEAKE WAS MOVING SLOWLY EASTWARD
THIS EVENING. THE RESPONSIBLE COLD FRONT WILL MOVE SLOWLY TO THE
COAST OVERNIGHT. INSTABILITY IS NOT AS STRONG AS IT WAS, AND SHOULD
LESSEN OVERNIGHT AS WELL. THUNDERSTORMS MENTIONS WERE KEPT IN FOR
EARLY THIS EVENING FOR THE NORTHERN AND CENTRAL TAF SITES, AND
ACTIVITY WAS FURTHER WEST OF KMIV AND KACY AND SHOULD WEAKEN BEFORE
REACHING THEM LATER ON TONIGHT, IF AT ALL.

THERE DOES NOT APPEAR TO BE A LARGE PUSH FOR THIS FRONTAL BOUNDARY
TO SETTLE TOO FAR SOUTH AND EAST LATE TONIGHT AND SUNDAY. THIS WILL
TEND TO KEEP THE LOW-LEVEL MOISTURE AROUND AND WITH THE CLOUDS
THINNING TONIGHT, SOME FOG MAY BECOME A CONCERN. FOG WAS CARRIED
LATE TONIGHT AND EARLY SUNDAY MORNING AT ALL THE TERMINALS, WITH THE
HIGHER VFR VISIBILITY INDICATED AT KPHL. CONFIDENCE IS NOT TOO HIGH
REGARDING THE VISIBILITIES, HOWEVER AT LEAST SOME FOG IS LIKELY.
SOME FORECAST SOUNDINGS INDICATE A SATURATED SHALLOW LAYER OVERNIGHT
AND EARLY SUNDAY MORNING. IF THIS OCCURS, SOME STRATUS MAY RESULT.
AT THIS TIME, WE DID NOT JUMP ON THIS TOO MUCH, GIVEN LOWER
CONFIDENCE, BUT DID GO WITH A FEW CLOUDS IN THE IFR AND MVFR RANGE.

FOR SUNDAY, ANY LOW CLOUDS/FOG ARE EXPECTED TO DISSIPATE BY 14Z AND
GIVE WAY TO SOME CUMULUS. THE FRONT GRADUALLY COMING THROUGH WITH
POSSIBLY A WEAK AREA OF LOW PRESSURE ON IT COULD SPARK A SHOWER OR
THUNDERSTORM. AT THIS TIME, IT IS THOUGHT TO BE ISOLATED, THEREFORE
THEY WERE NOT INCLUDED AT THE TERMINALS AT THIS TIME. A LIGHT TO
CALM WIND WILL INCREASE TO ABOUT 10 TO 15 KNOTS FROM THE WEST
THROUGH THE MORNING AS VERTICAL MIXING BECOMES MORE ESTABLISHED.
THIS VERTICAL MIXING MAY ALLOW FOR SOME GUSTS TO NEAR 20 KNOTS IN
THE AFTERNOON, BUT FOR NOW WE JUST INCREASED THE SUSTAINED WINDS
SOME.

OUTLOOK...
THE AFOREMENTIONED FRONT IS EXPECTED TO STALL TO OUR SOUTH AND EAST
LATER SUNDAY AND LINGER THROUGH WEDNESDAY. A FEW AREAS OF LOW
PRESSURE MAY TRAVEL ALONG THIS FRONT AND COME NEAR PARTS OF OUR AREA
MONDAY INTO TUESDAY. AS OF NOW, IT APPEARS THE ORGANIZED
PRECIPITATION ASSOCIATED WITH THESE WILL REMAIN SOUTH AND EAST OF
OUR TERMINALS. HIGH PRESSURE IS EXPECTED TO GRADUALLY SETTLE INTO
OUR AREA WEDNESDAY AND THURSDAY.

&&

.MARINE...
A WEAK LOW APPEARS TO BE OVER OUR NORTHERN COASTAL WATERS EARLY THIS
EVENING, HOWEVER A WEAK COLD FRONT WILL APPROACH FROM THE WEST
OVERNIGHT. THERE WERE SOME SHOWERS AND THUNDERSTORMS ALONG AND EAST
OF THE COLD FRONT, BUT THESE ARE EXPECTED TO WEAKEN OVERNIGHT. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE KEPT FOR THE EARLY
OVERNIGHT PERIOD FOR THE COASTAL WATERS.

OVERALL, THE WIND DIRECTION LOOKS A LITTLE PROBLEMATIC OVERNIGHT AND
SUNDAY AS A COLD FRONT GRADUALLY SETTLES INTO AND THROUGH OUR AREA.
THIS FRONT WILL KEEP THE PRESSURE GRADIENT RATHER LOOSE BETWEEN
ITSELF AND THE REMNANTS OF TROPICAL STORM DANNY. OVERALL, THOUGH,
THE WINDS WILL BE ON THE LIGHTER SIDE AND GENERALLY A BLEND OF THE
GFS/SREF WAS USED. THE SEAS HAVE INCREASED WITH BUOY 44009 REPORTING
7 FOOT SEAS. HOWEVER, THESE ARE MORE OF A SWELL DUE TO A PERIOD OF
AROUND 9 SECONDS. THESE ARE EXPECTED TO BE AT THEIR PEAK THIS
EVENING BEFORE GRADUALLY SUBSIDING OVERNIGHT AND SUNDAY. THE LATEST
WAVEWATCH DATA IS PRETTY CLOSE TO WHAT IS HAPPENING, THEREFORE THIS
WAS BLENDED WITH CONTINUITY OVERNIGHT INTO SUNDAY. BASED ON THIS,
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THE DAY SUNDAY,
MAINLY FOR HAZARDOUS SEAS.

A COLD FRONT IS FORECAST TO SETTLE ACROSS OUR AREA SUNDAY, BUT THEN
TEND TO STALL JUST TO THE SOUTH AND EAST THROUGH THE FIRST HALF OF
NEXT WEEK. AS SOME WEAK AREAS OF LOW PRESSURE TRACK ALONG IT, THE
BOUNDARY MAY TRY AND LIFT NORTHWARD SOMEWHAT. FOR NOW, THE ORGANIZED
PRECIPITATION IS FORECAST TO STAY SOUTH AND EAST OF OUR WATERS,
HOWEVER THE SOUTHERN WATERS HAVE A BETTER CHANCE OF SEEING SOME
SHOWERS OR THUNDERSTORMS EARLY NEXT WEEK. THE GFS LOOKS OVERDONE
WITH THE PRESSURE GRADIENT TUESDAY NIGHT THROUGH THURSDAY, WHICH IS
DRIVING HIGHER SEAS IN ITS GUIDANCE. GIVEN THE LOWER CONFIDENCE ON
THIS SOLUTION, WE ONLY INCREASED SEAS AROUND A FOOT. THERE LOOKS TO
BE A PRESSURE GRADIENT IN PLACE DUE TO THE STALLED FRONT AND ALSO
HIGH PRESSURE TO THE NORTH, HOWEVER THE STRENGTH OF THIS IS IN
QUESTION. THE HIGH PRESSURE SYSTEM IS EXPECTED TO GRADUALLY SETTLE
INTO OUR AREA WEDNESDAY AND THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...ROBERTSON
AVIATION... / GORSE
MARINE... / GORSE
Hazardous weather outlook, Aug 29, 8:04 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
804 PM EDT SAT AUG 29 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-310015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
804 PM EDT SAT AUG 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-310015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
804 PM EDT SAT AUG 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-310015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
804 PM EDT SAT AUG 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 29, 5:51 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
551 PM EDT SAT AUG 29 2009

NJZ017>019-027-PAZ068>071-292315-
BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
551 PM EDT SAT AUG 29 2009

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PHILADELPHIA...MOVING EAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ROXBOROUGH...SOUTH
PHILADELPHIA AROUND 600 PM...CAMDEN...PENNSAUKEN AROUND 615 PM...
MERCHANTVILLE...MAPLE SHADE AROUND 630 PM...RAMBLEWOOD...MOUNT LAUREL
AROUND 645 PM...LUMBERTON AND MOUNT HOLLY AROUND 700 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
OVER THE PAST SEVERAL DAYS. BE ALERT FOR THE POSSIBILITY OF
LOCALIZED FLOODING.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SZATKOWSKI
Special weather statement, Aug 29, 6:00 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EDT SAT AUG 29 2009

PAZ054-060-061-292330-
BERKS PA-CARBON PA-LEHIGH PA-
600 PM EDT SAT AUG 29 2009

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON AND LEHIGH
COUNTIES...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES WEST OF
LEHIGHTON TO 27 MILES NORTHWEST OF LANCASTER...MOVING EAST AT 25 MPH.
THE THUNDERSTORMS WILL BE NEAR TRESCKOW...STRAUSSTOWN AROUND 645
PM...SUMMIT HILL...LANSFORD AROUND 700 PM...NEW MAHONING...WEISSPORT
AROUND 715 PM...FLEETWOOD AND KUTZTOWN AROUND 730 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
OVER THE PAST SEVERAL DAYS. BE ALERT FOR THE POSSIBILITY OF
LOCALIZED FLOODING.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

SZATKOWSKI
Special weather statement, Aug 29, 7:16 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
716 PM EDT SAT AUG 29 2009

NJZ001-007-009-PAZ054-055-060>062-067>069-300045-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-HUNTERDON NJ-LEHIGH PA-
MONROE PA-MONTGOMERY PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
716 PM EDT SAT AUG 29 2009

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
CHESTER...HUNTERDON...LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON...
SUSSEX AND WARREN COUNTIES...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF MOUNT POCONO TO 9 MILES SOUTH OF READING...MOVING EAST AT 25 MPH.
THE THUNDERSTORMS WILL BE NEAR MECKESVILLE...BELTZVILLE STATE PARK
AROUND 715 PM...PENN FOREST RESERVOIR...PALMERTON AROUND 730 PM...
SKYTOP...SCOTRUN AROUND 745 PM...GILBERTSVILLE...ALLENTOWN AROUND 800
PM...FREEMANSBURG AND SPRINGTOWN AROUND 815 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

SZATKOWSKI
Special weather statement, Aug 29, 8:12 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
812 PM EDT SAT AUG 29 2009

NJZ001-007>010-015-PAZ055-061-062-067>069-071-300145-
BUCKS PA-CHESTER PA-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MONROE PA-
MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-PHILADELPHIA PA-SOMERSET NJ-
SUSSEX NJ-WARREN NJ-
812 PM EDT SAT AUG 29 2009

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...HUNTERDON...
LEHIGH...MERCER...MONROE...MONTGOMERY...MORRIS...NORTHAMPTON...
PHILADELPHIA...SOMERSET...SUSSEX AND WARREN COUNTIES...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
MOUNT POCONO TO 19 MILES NORTHEAST OF WEST CHESTER...MOVING EAST AT
25 MPH. THE THUNDERSTORMS WILL BE NEAR FLATBROOKVILLE...REVERE AROUND
830 PM...CRANDON LAKES...LUMBERVILLE AROUND 845 PM...BRANCHVILLE...
NORTHEAST PHILADELPHIA AROUND 900 PM...OGDENSBURG...FRANKLIN AROUND
915 PM...CROSSWICKS AND SKILLMAN AROUND 930 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

SZATKOWSKI
Special weather statement, Aug 29, 8:53 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EDT SAT AUG 29 2009

DEZ001-MDZ008-012-015-NJZ009-010-012-013-015>019-PAZ067>071-300230-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
HUNTERDON NJ-KENT MD-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
QUEEN ANNES MD-SALEM NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
853 PM EDT SAT AUG 29 2009

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CECIL...CHESTER...DELAWARE...GLOUCESTER...HUNTERDON...KENT...
MERCER...MIDDLESEX...MONMOUTH...MONTGOMERY...NEW CASTLE...
PHILADELPHIA...QUEEN ANNES...SALEM AND SOMERSET COUNTIES...

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF
SOMERVILLE TO 21 MILES SOUTH OF BALTIMORE...MOVING EAST AT 20 MPH.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

SZATKOWSKI

Nearby

Areal Flood Warnings in Pennsylvania, 2009Areal Flood Warnings in New Jersey, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.